Alert archive / Massachusetts / Flash Flood Warnings in 2014

Flash Flood Warning 23, NWS Boston/Norton, MA

July 15, 2014Newport County, Rhode Island; Bristol County, Plymouth County, Massachusetts

NWS Boston/Norton, MA issued this flash flood warning at Jul 15, 2014, 11:51 PM EDT for Newport County, Rhode Island; Bristol County, Plymouth County, Massachusetts. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 15, 2014, 11:51 PM EDT (03:51 UTC)
Expired
Jul 16, 2014, 2:45 AM EDT
In force
3 hr
Issued by
NWS Boston/Norton, MA
Area
Storm-based polygon
Flood severity
None

Counties Bristol County, MA, Plymouth County, MA, Newport County, RI

The radar

The Boston radar (KBOX), 33 km from the middle of the area, began a volume at 03:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 16, 12:17 AM EDTFLASH FLOODNew Bedford, MABELLEVILLIE AVE AT HATCH STREET FLOODING AT LEAST OVER SIDEWALK CAUSING TRAFFIC TO STOP...IMPASSABLE FOR A HALF A BLOCK. ROUTE 6 ON NEW BEDFORD SIDE OF NEW BEDFORD FAIRHAVEN BRIDGE. WATER 6 TO 12 INCHES DEEP.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 26 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Chatham, MA (KCHH), launched 00:00Z, 3.9 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Chatham, MA at 00:00Z on 2014-07-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 564 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Chatham, MA at 00:00Z on 2014-07-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 71 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
564 J/kg
Mixed-layer CIN
-64 J/kg
Mixed-layer LCL
533 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
71 m²/s²
0-3 km storm-relative helicity
77 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

774 
WGUS51 KBOX 160351
FFWBOX
MAC005-023-RIC005-160645-
/O.NEW.KBOX.FF.W.0023.140716T0351Z-140716T0645Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
1151 PM EDT TUE JUL 15 2014

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CENTRAL PLYMOUTH COUNTY IN SOUTHEAST MASSACHUSETTS...
  SOUTHEASTERN BRISTOL COUNTY IN SOUTHEAST MASSACHUSETTS...
  EAST CENTRAL NEWPORT COUNTY IN RHODE ISLAND...

* UNTIL 245 AM EDT

* AT 1148 PM EDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
  HEAVY RAIN ACROSS THE WARNED AREA.  FLASH FLOODING IS EXPECTED TO 
  BEGIN SHORTLY. A RAINFALL REPORT FROM NEW BEDFORD SHOWED A QUARTER 
  OF AN INCH IN 10 MINUTES WITH HEAVY RAIN CONTINUING. RADAR 
  INDICATED RAINFALL RATES OF 1.00 INCHES TO AN INCH AND A HALF PER 
  HOURS.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  NEW BEDFORD...FALL RIVER...PLYMOUTH...TAUNTON...DARTMOUTH...
  BRIDGEWATER...MARSHFIELD...MARION...MIDDLEBOROUGH...HINGHAM...
  WAREHAM...PEMBROKE...ROCKLAND...FAIRHAVEN...TIVERTON...WESTPORT...
  DUXBURY...WHITMAN...HANOVER...EAST BRIDGEWATER...RAYNHAM...
  KINGSTON...CARVER...LAKEVILLE...NORWELL...ACUSHNET...HANSON...
  FREETOWN...HALIFAX AND BERKLEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WARNING IS ISSUED FOR RAPID AND POTENTIALLY LIFE
THREATENING FLOODING. IN URBAN AREAS AVOID FLOODED ROADS AND OBEY
ROAD CLOSURES. THOSE NEAR SMALL STREAMS MUST HEAD FOR HIGHER GROUND
IMMEDIATELY.

&&

LAT...LON 4151 7109 4152 7105 4156 7107 4152 7107
      4155 7112 4150 7118 4220 7088 4204 7064
      4203 7063 4204 7066 4201 7071 4196 7067
      4165 7077 4166 7082 4162 7082 4164 7087
      4161 7087 4165 7092 4152 7096

$$

AED
1 follow-up statement
399 
WGUS71 KBOX 160519
FFSBOX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
119 AM EDT WED JUL 16 2014

MAC005-023-RIC005-160528-
/O.CAN.KBOX.FF.W.0023.000000T0000Z-140716T0645Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PLYMOUTH MA-BRISTOL MA-NEWPORT RI-
119 AM EDT WED JUL 16 2014

...THE FLASH FLOOD WARNING FOR CENTRAL PLYMOUTH...SOUTHEASTERN
BRISTOL AND EAST CENTRAL NEWPORT COUNTIES IS CANCELLED...

THE HEAVY RAIN HAS ENDED...AND FLOODING IS NO LONGER EXPECTED TO POSE
A THREAT. PLEASE CONTINUE TO HEED ALL ROAD CLOSURES.

LAT...LON 4151 7109 4152 7105 4156 7107 4152 7107
      4155 7112 4150 7118 4220 7088 4204 7064
      4203 7063 4204 7066 4201 7071 4196 7067
      4165 7077 4166 7082 4162 7082 4164 7087
      4161 7087 4165 7092 4152 7096

$$

AED

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this flash flood warning went out at Jul 15, 6:55 PM EDT, 4 hours 56 minutes earlier.

Area forecast discussion, Jul 15, 6:55 PM EDT, 4 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
655 PM EDT TUE JUL 15 2014

.SYNOPSIS...
A SLOW MOVING FRONTAL BOUNDARY WILL BRING PERIODS OF SHOWERS AND
THUNDERSTORMS THROUGH WEDNESDAY. A FEW STRONG TO SEVERE
THUNDERSTORMS ARE POSSIBLE DURING THIS TIME...ALONG WITH HEAVY
RAIN AND POSSIBLY LOCALIZED FLASH FLOODING. DRY AND LESS HUMID
WEATHER ARRIVES THU AND FRI...POSSIBLY LINGERING INTO SAT BEFORE
THE RISK OF RAIN SUNDAY.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY/...
* HIGH CONFIDENCE IN HEAVY RAIN/POTENTIAL FLASH FLOODING TONIGHT

7 PM UPDATE...SOUTHERN NEW ENGLAND EXPERIENCING A TEMPORARY LULL
WITH THUNDERSTORMS TO THE NORTHEAST AND TO THE SOUTHWEST OF THE
AREA. A FEW LIGHT SHOWERS REMAIN SCATTERED ACROSS THE AREA. MADE
MINOR UPDATES TO THE FORECAST TO ACCOUNT FOR THE LATEST TRENDS.
OTHERWISE...FORECAST IS ON TRACK.

SEVERE WEATHER THREAT TRANSITIONS TO MAINLY A FLASH FLOOD THREAT
TONIGHT. QUITE AN ANOMALOUS PATTERN FOR MID JULY WITH CLOSED LOW
LIFTING NE FROM THE GT LAKES AND +3SD SW UPPER LEVEL JET MOVING
EAST INTO NEW ENGLAND. LOW LEVEL JET ALSO +3SD WHICH WILL
TRANSPORT ANOMALOUS PWATS 2"+ NORTH INTO SNE AHEAD OF A SLOW
MOVING COLD FRONT. SNE GETS INTO THE RIGHT ENTRANCE REGION OF THE
UPPER JET LATE TONIGHT AND WED WITH EXCELLENT LARGE SCALE FORCING
FOR ASCENT WHICH WILL ACT ON TROPICAL MOISTURE PLUME TO BRING
HEAVY RAINFALL TO SNE.

&&

.SHORT TERM /6 AM WEDNESDAY THROUGH 6 PM WEDNESDAY/...
* HIGH CONFIDENCE IN HEAVY RAIN/POTENTIAL FLASH FLOODING WED
* ISOLATED SEVERE WEATHER REMAINS POSSIBLE WED IN EASTERN NEW
  ENG...BUT LOW CONFIDENCE

HEAVY RAINFALL SHIFTS TO EASTERN NEW ENG WED AS THE FRONT AND THE
LLJ MOVES EAST. STILL ENOUGH INSTABILITY TO SUPPORT ISOLD TO SCT
TSTMS WHICH WILL ENHANCE RAINFALL RATES AND TRAINING IS POSSIBLE
DUE TO THE SLOW MOVEMENT OF THE FRONT. BEST SFC INSTABILITY DURING
WED WILL SHIFT TO EASTERN NEW ENG AND THERE IS MODEST 0-6KM SHEAR
SO CANT RULE OUT AN ISOLD STRONG TO SEVERE TSTM AS WELL. BUT
CONFIDENCE IS LOW AS CAPES WILL LIKELY BE LESS THAN 1000 J/KG SO
INSTABILITY MAY BE A LIMITING FACTOR. THE LLJ IS FOCUSED ACROSS E
NEW ENG WED WITH 0-1 KM SHEAR AROUND 25 KT AND DECENT 0-1KM
HELICITY SO LOW PROB FOR AN ISOLD TORNADO IF INSTABILITY CAN BE
REALIZED...BUT AGAIN LOW CONFIDENCE IN THIS.

MID LEVEL DRYING MOVES IN FROM THE WEST WEDNESDAY AND EXPECT
SHOWERS TO END IN WESTERN NEW ENG DURING THE AFTERNOON...AND MAY
ALSO SEE SOME SUNSHINE DEVELOPING IN THE CT VALLEY.
HOWEVER...SHOWERS AND SCT TSTMS WILL PERSIST THROUGH MUCH OF THE
DAY IN E NEW ENG.

TEMPS WILL BE MOSTLY IN THE 70S DUE TO CLOUDS AND SHOWERS. A FEW
LOCATIONS IN THE CT VALLEY MAY REACH 80+. VERY HUMID IN EASTERN
ENG ENG WITH DEWPOINTS AROUND 70...BUT BECOMING LESS HUMID IN THE
WEST AS DEWPOINTS FALL THROUGH THE 60S AND POSSIBLY INTO THE 50S
BY DAYS END.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/...
HIGHLIGHTS...

* LINGERING SHOWERS/STORMS POSSIBLE IN THE EAST WEDNESDAY NIGHT
* DRY WEATHER RETURNS THURSDAY THROUGH SATURDAY
* CHANCE OF SHOWERS POSSIBLE SUNDAY AND MONDAY

MODELS ARE IN GENERALLY GOOD AGREEMENT THROUGH THE EARLY PART OF
THIS WEEKEND.  FOLLOWING THE COLD FRONT MOVING OFFSHORE EARLY
THURSDAY...HIGH PRESSURE BUILDS INTO SOUTHERN NEW ENGLAND THROUGH
MUCH OF THE WEEKEND.  THE MODELS START TO DIVERGE EARLY NEXT WEEK
WITH THE 12Z GFS KEEPING HIGH PRESSURE OVER SOUTHERN NEW ENGLAND
THROUGH MUCH OF THE EARLY PART OF NEXT WEEK.  THE 00Z ECMWF ON THE
OTHER HAND HAS LOW PRESSURE DEVELOPING IN THE OHIO VALLEY AND A WARM
FRONT EXTENDING EASTWARD JUST SOUTH OF SOUTHERN NEW ENGLAND.  THIS
FRONT WILL GRADUALLY MOVE NORTHWARD BRINGING A CHANCE OF RAIN BACK
TO THE REGION.  WITH SEVERE WEATHER APPROACHING THE REGION...HAVE
USED A BLEND OF THE AVAILABLE MODELS FOR THE LONG TERM PORTION OF
THE FORECAST.

WEDNESDAY NIGHT...SHOWERS AND THUNDERSTORMS LINGER ACROSS EASTERN
MASSACHUSETTS AND RHODE ISLAND AHEAD OF A COLD FRONT.  THE COLD
FRONT WILL MOVE OFFSHORE BY SUNRISE BRINGING AN END TO ANY LINGERING
PRECIP. EXPECT LOW TEMPERATURES TO REMAIN FAIRLY MILD ACROSS EASTERN
AREAS WITH COOLER TEMPS IN THE DRIER AIR BEHIND THE COLD FRONT.

THURSDAY THROUGH SATURDAY...HIGH PRESSURE BUILDS INTO SOUTHERN NEW
ENGLAND BRINGING DRIER...SEASONABLE WEATHER BACK TO THE REGION.
EXPECT HIGHS GENERALLY IN THE LOW TO MID 80S AND LOWS IN THE 60S
WITH PARTLY CLOUDY SKIES.

SUNDAY AND MONDAY...HIGH PRESSURE STARTS TO MOVE OFFSHORE AS A WEAK
UPPER TROUGH STARTS TO MOVE EAST OUT OF THE GREAT LAKES.
THIS...ALONG WITH AN APPROACHING WARM FRONT WILL ALLOW FOR SHOWERS
AND POTENTIALLY THUNDERSTORMS TO DEVELOP. HOWEVER...NOT EXPECTING A
WASHOUT AT THIS TIME.

&&

.AVIATION /00Z WEDNESDAY THROUGH SUNDAY/...
FORECASTER CONFIDENCE LEVELS...

LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.

SHORT TERM /THROUGH WEDNESDAY/...MODERATE CONFIDENCE.

TONIGHT...WIDESPREAD IFR/LIFR EXPANDING ACROSS THE REST OF SNE
TONIGHT WITH NUMEROUS SHOWERS AND SCT TSTMS MOVING WEST TO EAST
ACROSS SNE. HEAVY RAINFALL THE MAIN THREAT.

WEDNESDAY...SHOWERS AND SCT TSTMS WITH HEAVY RAIN THREAT SHIFTS TO
EASTERN NEW ENG AS DRYING GRADUALLY MOVES INTO THE CT VALLEY
DURING THE AFTERNOON. WIDESPREAD IFR/LIFR EASTERN NEW ENG WITH
MVFR/IFR INTERIOR GRADUALLY IMPROVING TO VFR IN THE AFTERNOON.

KBOS TAF...HIGH CONFIDENCE IN TAF TRENDS BUT LOWER CONFIDENCE ON
TIMING.

KBDL TAF...HIGH CONFIDENCE IN TAF TRENDS BUT LOWER CONFIDENCE ON
TIMING.

OUTLOOK...WEDNESDAY NIGHT THROUGH SATURDAY...

WEDNESDAY NIGHT...MODERATE CONFIDENCE. VFR WEST. PERIODS OF
MVFR/IFR IN LINGERING -SHRA EAST...OTHERWISE VFR.

THURSDAY THROUGH SATURDAY...HIGH CONFIDENCE.  VFR.

SUNDAY...LOW CONFIDENCE.  MAINLY VFR.  PERIODS OF MVFR/IFR POSSIBLE
IN -SHRA/TSRA.

&&

.MARINE...
FORECASTER CONFIDENCE LEVELS...

LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.

THROUGH WEDNESDAY...HIGH CONFIDENCE.

PERSISTENT SW FLOW 10-20 KT WITH A FEW GUSTS NEAR 25 KT
POSSIBLE...ESPECIALLY OVER NEARSHORE WATERS. BUILDING SEAS TO
5-7 FT OVER THE OPEN SOUTH COASTAL WATERS LATER TONIGHT INTO WED.
AREAS OF DENSE FOG WILL REDUCE VSBYS THROUGH WED...ESPECIALLY
SOUTH COASTAL WATERS. IN ADDITION...SHOWERS AND SCT TSTMS WILL
MOVE ACROSS THE WATERS LATE TONIGHT AND WED.

OUTLOOK...WEDNESDAY NIGHT THROUGH SATURDAY...

WEDNESDAY NIGHT AND THURSDAY...SEAS DIMINISH AS HIGH PRESSURE SLOWLY
BUILDS OVER THE WATERS.  SEAS FALL BELOW 5 FEET ON ALL THE WATERS
SOMETIME THURSDAY AFTERNOON. SOUTHWESTERLY WINDS WEDNESDAY NIGHT
WILL SHIFT TO THE NORTHWEST THURSDAY MORNING AS A COLD FRONT CROSSES
OVER THE WATERS...SETTLING IN A GENERALLY WESTERLY DIRECTION BY
THURSDAY NIGHT.

FRIDAY THROUGH SUNDAY...QUIET BOATING WEATHER EXPECTED.  LIGHT WINDS
OUT OF THE SOUTHWEST ARE EXPECTED THROUGH MUCH OF THE PERIOD.

&&

.HYDROLOGY...
POTENT SETUP FOR JULY WITH ANOMALOUS DEEP CLOSED UPPER LEVEL LOW
ACROSS THE GREAT LAKES. THIS WILL RESULT IN THE COLD FRONT MOVING
EXTREMELY SLOWLY ACROSS THE REGION AS UPPER LEVEL FLOW BECOMES
MERIDIONAL. PRECIPITABLE WATER VALUES OF 2+ INCHES WILL CONTINUE
TO AFFECT THE REGION. IN ADDITION...VERY IMPRESSIVE LOW LEVEL JET
ALSO SETS UP ACROSS THE REGION THAT IS 2 TO 3 STANDARD DEVIATIONS
ABOVE NORMAL.

HAVING A SETUP LIKE THIS COUPLED WITH EXCELLENT JET DYNAMICS IN THE
HEART OF THE SUMMER IS IDEAL FOR TORRENTIAL RAIN AND FLASH FLOODING.
THE TREND WILL BE FOR THE HEAVIEST RAIN/FLASH FLOOD THREAT TO
GRADUALLY SHIFT TOWARDS THE COAST. THE MAIN IDEA IS THAT THIS HAS
THE POTENTIAL TO BE A SIGNIFICANT HEAVY RAIN AND FLASH FLOOD EVENT
FOR MUCH OF OUR REGION. FLASH FLOOD WATCHES CONTINUE FOR ENTIRE
REGION EXCEPT CAPE COD AND THE ISLANDS.

TOTAL WIDESPREAD RAINFALL AMOUNTS THROUGH WEDNESDAY OF 1 TO 3
INCHES ARE EXPECTED ACROSS THE REGION...BUT LOCALIZED 4 TO 6 INCH
AMOUNTS MAY CERTAINLY OCCUR IN THUNDERSTORMS PRODUCING TORRENTIAL
RAINFALL.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...FLASH FLOOD WATCH THROUGH WEDNESDAY AFTERNOON FOR CTZ002>004.
MA...FLASH FLOOD WATCH THROUGH WEDNESDAY AFTERNOON FOR MAZ002>021-
     026.
NH...FLASH FLOOD WATCH THROUGH WEDNESDAY AFTERNOON FOR NHZ011-012-
     015.
RI...FLASH FLOOD WATCH THROUGH WEDNESDAY AFTERNOON FOR RIZ001>007.
MARINE...SMALL CRAFT ADVISORY UNTIL 4 PM EDT WEDNESDAY FOR ANZ231>234.
     SMALL CRAFT ADVISORY UNTIL 8 PM EDT WEDNESDAY FOR ANZ235-237-
     250-254>256.

&&

SYNOPSIS...KJC/RLG
NEAR TERM...KJC/RLG
SHORT TERM...KJC
LONG TERM...RLG
AVIATION...KJC/RLG
MARINE...KJC/RLG
HYDROLOGY...
Hazardous weather outlook, Jul 15, 4:01 PM EDT, 7 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
401 PM EDT TUE JUL 15 2014

CTZ002>004-MAZ002>021-026-NHZ011-012-015-RIZ001>007-162015-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-NORTHERN MIDDLESEX MA-CHESHIRE NH-
EASTERN HILLSBOROUGH NH-WESTERN AND CENTRAL HILLSBOROUGH NH-
NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-
EASTERN KENT RI-BRISTOL RI-WASHINGTON RI-NEWPORT RI-
401 PM EDT TUE JUL 15 2014

...FLASH FLOOD WATCH IN EFFECT THROUGH WEDNESDAY AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN
MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW
HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

A FEW STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THROUGH EARLY
EVENING IN THE INTERIOR. LOCALLY DAMAGING WIND GUSTS REMAIN THE
PRIMARY CONCERN.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MAZ022>024-RIZ008-162015-
BARNSTABLE MA-DUKES MA-NANTUCKET MA-BLOCK ISLAND RI-
401 PM EDT TUE JUL 15 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN MASSACHUSETTS
AND SOUTHERN RHODE ISLAND.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

HEAVY RAINFALL IS LIKELY ON WEDNESDAY INTO WEDNESDAY EVENING AS
SHOWERS AND THUNDERSTORMS MOVE ACROSS THE REGION. A FEW STRONG
THUNDERSTORMS WITH GUSTY WINDS ARE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ230>237-250-251-254>256-162015-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
401 PM EDT TUE JUL 15 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A FEW STRONG THUNDERSTORMS ARE POSSIBLE OVER THE WATERS NORTHEAST
MASSACHUSETTS COASTAL WATERS THIS EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

SHOWERS AND THUNDERSTORMS WITH HEAVY RAINFALL ARE LIKELY
WEDNESDAY LINGERING INTO WEDNESDAY EVENING ACROSS THE EASTERN
WATERS. A FEW STORMS COULD PRODUCE GUSTY WINDS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON

In the hours before

Special weather statement, Jul 15, 9:42 PM EDT, 2 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
942 PM EDT TUE JUL 15 2014

CTZ002>004-160245-
WINDHAM-TOLLAND-HARTFORD-
942 PM EDT TUE JUL 15 2014

...A CLUSTER OF STRONG THUNDERSTORMS TO IMPACT WINDHAM...TOLLAND AND
SOUTHEASTERN HARTFORD COUNTIES OVER THE NEXT HOUR...

AT 938 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A CLUSTER OF STRONG THUNDERSTORMS NEAR PORTLAND CONNECTICUT...MOVING
NORTHEAST AT 45 MPH.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM WITH ESTIMATED
RAINFALL RATES UP TO ONE-INCH PER HOUR. MINOR URBAN AND POOR
DRAINAGE FLOODING CAN BE EXPECTED. DO NOT DRIVE THROUGH FLOODED
ROADS!

FREQUENT CLOUD TO GROUND LIGHTNING IS ALSO OCCURRING WITH THIS
STORM. FOR YOUR SAFETY...SEEK SHELTER OR THE SAFETY OF A CAR.

AND FINALLY...WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
MANCHESTER...EAST HARTFORD...GLASTONBURY...VERNON...MANSFIELD...SOUTH
WINDSOR...WINDHAM...PLAINFIELD...WILLIMANTIC...KILLINGLY...
ELLINGTON...TOLLAND...COVENTRY...STAFFORD...SOMERS...EAST WINDSOR...
HEBRON...PUTNAM...THOMPSON AND BROOKLYN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GET INDOORS WHEN THIS STORM APPROACHES. WINDS MAY BE STRONG ENOUGH TO
PRODUCE MINOR DAMAGE...SUCH AS DOWNED BRANCHES. MINOR URBAN AND POOR
DRAINAGE FLOODING IS ALSO POSSIBLE.

&&

LAT...LON 4203 7246 4202 7180 4164 7197 4166 7213
      4166 7216 4171 7224 4169 7227 4167 7227
      4164 7233 4160 7234 4159 7239 4160 7241
      4158 7246 4165 7251 4163 7263
TIME...MOT...LOC 0138Z 213DEG 41KT 4151 7260

SIPPRELL
Special weather statement, Jul 15, 10:29 PM EDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
1029 PM EDT TUE JUL 15 2014

CTZ003-004-MAZ004-011-012-RIZ001-160315-
WINDHAM-TOLLAND-NORTHERN WORCESTER-EASTERN HAMPDEN-SOUTHERN
WORCESTER-NORTHWEST PROVIDENCE-
1029 PM EDT TUE JUL 15 2014

...A LINE OF STRONG THUNDERSTORMS PUSHING THROUGH WINDHAM AND
NORTHEASTERN TOLLAND COUNTIES IN CONNECTICUT...INTO SOUTHEASTERN
HAMPDEN...SOUTHERN WORCESTER...SOUTHWESTERN MIDDLESEX COUNTIES IN
MASSACHUSETTS...AND NORTHWESTERN PROVIDENCE COUNTY IN RHODE ISLAND...

AT 1027 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A LINE OF STRONG THUNDERSTORMS EXTENDING FROM NEAR WILLINGTON TO
NEAR EASTFORD TO NEAR BROOKLYN...AND WAS MOVING NORTHEAST AT 50 MPH.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM WITH ESTIMATED
RAINFALL RATES UP TO ONE-INCH PER HOUR. MINOR URBAN AND POOR
DRAINAGE FLOODING IS POSSIBLE. DO NOT DRIVE THROUGH FLOODED ROADS!

FREQUENT CLOUD TO GROUND LIGHTNING IS ALSO OCCURRING WITH THIS
STORM. FOR YOUR SAFETY...SEEK SHELTER OR THE SAFETY OF A CAR.

AND FINALLY...WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
WORCESTER...MARLBOROUGH...SHREWSBURY...MILFORD...MANSFIELD...
WESTBOROUGH...GRAFTON...KILLINGLY...HOLDEN...WEBSTER...SOUTHBRIDGE...
AUBURN...BURRILLVILLE...NORTHBRIDGE...ELLINGTON...TOLLAND...
HOPKINTON...NORTHBOROUGH...OXFORD AND UXBRIDGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GET INDOORS WHEN THESE STORMS APPROACH. WINDS MAY BE STRONG ENOUGH TO
PRODUCE MINOR DAMAGE...SUCH AS DOWNED BRANCHES. MINOR URBAN AND POOR
DRAINAGE FLOODING IS ALSO POSSIBLE.

&&

LAT...LON 4245 7196 4235 7162 4227 7153 4227 7156
      4226 7159 4222 7160 4219 7156 4219 7150
      4217 7150 4216 7148 4213 7148 4212 7150
      4206 7150 4174 7196 4179 7212 4191 7235
TIME...MOT...LOC 0227Z 213DEG 43KT 4192 7230 4184 7208 4176 7198

SIPPRELL
Local storm report, Jul 15, 11:04 PM EDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
1104 PM EDT TUE JUL 15 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1103 PM     FLASH FLOOD      KEENE                   42.95N  72.30W
07/15/2014                   CHESHIRE           NH   AMATEUR RADIO

            WOODLAND AVE FLOODED

&&

AED
Local storm report, Jul 15, 11:05 PM EDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
1105 PM EDT TUE JUL 15 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1104 PM     FLASH FLOOD      WINCHESTER              42.78N  72.38W
07/15/2014                   CHESHIRE           NH   AMATEUR RADIO

            ROUTE 119 BY THE COVERED BRIDGE FLOODED OUT

&&

AED
Special weather statement, Jul 15, 11:14 PM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
1114 PM EDT TUE JUL 15 2014

MAZ004>006-012>014-026-NHZ012-015-160415-
SOUTHEAST MIDDLESEX-NORTHWEST MIDDLESEX COUNTY-CENTRAL MIDDLESEX
COUNTY-NORTHERN WORCESTER-WESTERN NORFOLK-SOUTHERN WORCESTER-WESTERN
ESSEX-EASTERN HILLSBOROUGH-WESTERN AND CENTRAL HILLSBOROUGH-
1114 PM EDT TUE JUL 15 2014

...STRONG THUNDERSTORM IN NORTHERN WORCESTER...MIDDLESEX...
NORTHWESTERN NORFOLK...WEST CENTRAL ESSEX AND SOUTHEASTERN
HILLSBOROUGH COUNTIES...

AT 1112 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR
OAKHAM TO NEAR PRINCETON TO NEAR NORTHBOROUGH TO MEDWAY...AND WAS
MOVING NORTHEAST AT 50 MPH.

WIND GUSTS UP TO 40 MPH CAN BE EXPECTED WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
WORCESTER...MANCHESTER...LOWELL...NASHUA...NEWTON...LAWRENCE...
FRAMINGHAM...HAVERHILL...WALTHAM...METHUEN...ARLINGTON...
LEOMINSTER...FITCHBURG...BILLERICA...MARLBOROUGH...WOBURN...
SHREWSBURY...CHELMSFORD...ANDOVER AND NATICK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL WAS OCCURRING WITH THESE STORMS. MINOR URBAN AND
POOR DRAINAGE FLOODING IS POSSIBLE. DO NOT DRIVE THROUGH FLOODED
ROADS.

FREQUENT LIGHTNING WAS OCCURRING WITH THESE STORMS. FOR YOUR
SAFETY...GO INSIDE OR IN A VEHICLE. STAY AWAY FROM OPEN AREAS SUCH AS
BALL FIELDS...GOLF COURSES AND PARKS. WAIT AT LEAST 30 MINUTES AFTER
THE STORMS END TO RESUME OUTDOOR ACTIVITIES.

&&

LAT...LON 4299 7139 4294 7137 4293 7145 4283 7143
      4282 7138 4277 7135 4274 7119 4280 7118
      4282 7115 4265 7105 4204 7140 4229 7170
      4236 7190 4226 7213 4292 7173 4300 7141
TIME...MOT...LOC 0312Z 209DEG 42KT 4237 7200 4243 7186 4235 7166 4215
7143

MD
Special weather statement, Jul 15, 11:49 PM EDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
1149 PM EDT TUE JUL 15 2014

MAZ017>021-RIZ007-160445-
EASTERN PLYMOUTH-NORTHERN BRISTOL-SOUTHERN BRISTOL-WESTERN
PLYMOUTH-SOUTHERN PLYMOUTH-NEWPORT-
1149 PM EDT TUE JUL 15 2014

...STRONG THUNDERSTORM IN PLYMOUTH...SOUTHEASTERN BRISTOL AND
NORTHEASTERN NEWPORT COUNTIES...

AT 1148 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR NEW BEDFORD...MOVING NORTHEAST AT 45 MPH.

WIND GUSTS UP TO 40 MPH CAN BE EXPECTED WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
NEW BEDFORD...FALL RIVER...PLYMOUTH...TAUNTON...DARTMOUTH...
BRIDGEWATER...MARSHFIELD...MARION...MIDDLEBOROUGH...HINGHAM...
WAREHAM...SCITUATE...PEMBROKE...ROCKLAND...FAIRHAVEN...TIVERTON...
WESTPORT...DUXBURY...WHITMAN AND HANOVER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL WAS OCCURRING WITH THIS STORM. MINOR URBAN AND
POOR DRAINAGE FLOODING CAN BE EXPECTED. DO NOT DRIVE THROUGH FLOODED
ROADS.

FREQUENT CLOUD TO GROUND LIGHTNING WAS OCCURRING WITH THIS STORM. FOR
YOUR SAFETY...GO INSIDE OR IN A VEHICLE. STAY AWAY FROM OPEN AREAS
SUCH AS BALL FIELDS...GOLF COURSES AND PARKS. WAIT AT LEAST 30
MINUTES AFTER THE STORM ENDS TO RESUME OUTDOOR ACTIVITIES.

&&

LAT...LON 4160 7120 4227 7082 4224 7077 4226 7077
      4200 7064 4201 7060 4199 7063 4200 7071
      4194 7061 4195 7059 4164 7077 4165 7077
      4164 7087 4158 7082 4165 7092 4154 7093
TIME...MOT...LOC 0348Z 204DEG 38KT 4164 7099

MD

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 16, 4:33 AM EDTSpecial Weather StatementBOXNewport57 min
Jul 16, 7:38 AM EDTFlash Flood WarningBOXBristol, Kent, Newport, Providence, Washington3 hr
Jul 16, 10:30 AM EDTFlash Flood WarningBOXNewport4 hr
Jul 15, 8:48 PM EDTSpecial Weather StatementBOXFranklin57 min
Jul 15, 9:56 PM EDTFlash Flood WarningBOXFranklin3 hr
Jul 15, 10:29 PM EDTSpecial Weather StatementBOXWorcester46 min
Jul 15, 11:14 PM EDTSpecial Weather StatementBOXMiddlesex61 min
Jul 15, 11:49 PM EDTSpecial Weather StatementBOXBristol, Plymouth56 min
Jul 16, 12:31 AM EDTSpecial Weather StatementBOXBristol, Plymouth59 min
Jul 16, 12:55 AM EDTSpecial Marine WarningBOX65 min
Jul 16, 4:44 AM EDTAreal Flood AdvisoryBOXBarnstable, Bristol, Dukes, Plymouth2 hr
Jul 16, 8:32 AM EDTFlash Flood WarningBOXBristol, Plymouth118 min
Jul 16, 9:23 AM EDTSpecial Weather StatementBOXEssex, Norfolk, Suffolk52 min
Jul 16, 2:09 PM EDTSpecial Weather StatementBOXEssex, Norfolk, Suffolk81 min
Jul 16, 2:32 PM EDTFlash Flood WarningBOXEssex, Middlesex3 hr
Jul 16, 2:46 PM EDTSpecial Weather StatementBOXEssex, Suffolk59 min
Jul 16, 2:49 PM EDTFlash Flood WarningBOXEssex, Middlesex, Suffolk3 hr
Jul 16, 3:35 PM EDTSmall Craft Advisory for Hazardous SeasBOX24 hr

Nearby

Flash Flood Warnings in Massachusetts, 2014Flash Flood Warnings in Rhode Island, 2014Every flash flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.